MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Model Number 3P36-35
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a falsely elevated afp result on the architect i2000sr analyzer.The following data was provided: initial 4, repeated an aliquot at 1704, and again from the original sample as 3 ng/ml and 4 ng/ml.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of field data, a review of labeling and accuracy testing.No adverse trend was identified for the customer's issue.Historical performance of the reagent lot was evaluated using world wide data.The patient data was analyzed and within established control limits.Labeling was reviewed and found to be adequate.No patient sample was available to assist in the investigation.Therefore, testing of a serum based panel sample with a target concentration of 20 ng/ml, which mimics a patient sample, was performed using an in-house retained kit of lot 76329fn00 stored at the recommended storage condition.All specifications were met indicating that lot 76329fn00 is performing acceptably.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key7130508
Report Number3008344661-2017-00106
Device Sequence Number11076699
Product Code LOK
UDI-Device Identifier00380740112400
UDI-Public(01)00380740112400(17)180502(10)76329FN00
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2018
Device Model Number3P36-35
Device Catalogue Number03P36-35
Device Lot Number76329FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1